Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 3, 2000, 8:40 PM EDT for Johnson County, Magoffin County, Morgan County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2000, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 3, 2000, 9:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, KY, Magoffin County, KY, Morgan County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 040049 COR SVRJKL KYC115-153-175-040115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 847 PM EDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF PAINTSVILLE NORTHERN MAGOFFIN COUNTY IN KENTUCKY EAST CENTRAL MORGAN COUNTY IN KENTUCKY * UNTIL 915 PM EDT * AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CISCO...OR ABOUT 7 MILES SOUTHEAST OF WEST LIBERTY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER COON...EVER...FLAT FORK...GRAYFOX AT 845 PM EDT AND OVER NILES AT 855 PM EDT STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR KENTUCKY. LAT...LON 3795 8316 3777 8316 3776 8268 3792 8275 SCHAUB x
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM EDT, 6 hours earlier.
Area forecast discussion, Jul 3, 2:40 PM EDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 240 PM EDT MON JUL 3 2000 RADAR AND SAT PICS HAS CONVECTION REMAINS WRN PA TO SRN OH CROSSING THE OH RVR AROUND CVG AND THEN EXTENDING TO WRN KY. 12Z SFC ANALYSIS PLACES THE FNT THRU THE ERN GT LKS TO DTW AND THEN THRU NRN IL TO THE IA/MO BORDER. 85H AND 50H CHARTS HAVE VERY LITTLE PUSH ACROSS THE FNTL BNDRY WITH MOST WINDS UP TO 50H AND 25KTS OR LESS AND THESE ARE ALMOST PARALLEL TO THE FNT. PROBLEM FOR THIS FCST WILL BE WHEN AND HOW MUCH PCPN FOR ERN KY. MESOETA AND TO A LESSER DEGREE ETA HAD THE BEST INITIALIZATION WITH REGARDS TO PLACEMENT OF PCPN AT 12Z...15Z AND 18Z. NGM AND AVN HAD 0.25 AREAS OF PCPN IN ERN KY EVEN AT 12Z AND WE HAD ZERO CLOUDS THEN. FOLLOWING THIS MODEL PREFERENCE THE FNTL BNDRY SHOUD SINK SOUTH TO SRN OH WITH HEAVIEST PCPN JUST EAST OF CWFA. STILL 1/4 TO 1/2 INCH OF PCPN EVIDENT IN EACH 6 HR QPF FOR THE NEXT 24 HRS. TOTAL PCPN EQUATES TO AROUND 1 INCH NERN KY TO 1/2 INCH FOR SERN KY. MOS DATA NOT TOO SURE ON POPS WITH ONLY 40 POP NORTH TO 30 POP SOUTH. WILL RAISE NRN POP A TAD. MOS TEMPS SEEM REASONABLE EXCEPT HIGHS FOR THE 4TH APPEAR TOO HIGH. WILL LOWER A CAT ESPCLY FOR NERN KY. GOOD INSTABILITY FACTORS AS DEPICTED BY THE MESOETA FORECAST SOUNDINGS WILL TEND TO PROMOTE SCATTERED CONVECTION THIS EVENING WITH THE GREATEST CHANCE IN THE NORTHERN PART OF THE CWFA. A LITTLE LONGER PICTURE INDICATES THE POSSIBILITY OF A MCS DEVELOPING IN SRN MN/NRN IA THAT WOULD SLIP SE TO OUR CWFA BY WED. WILL INCLUDE 40 POP FOR THIS PD BUT RIDGE BUILDING AFTER THIS WILL FORCE ANY ACTIVITY NORTH OF AREA THRU EXTENDED. WILL KEEP EXTENDED HOT AND HUMID WITH A CHANCE FOR AFTERNOON AIRMASS TSRA EVERY DAY. .JKL...SVR TSRA WATCH FOR NORTHEASTERN KY TIL 01Z. DUSTY
In the hours before
Local storm report, Jul 3, 7:08 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT MON JUL 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM CRAINTOWN KY WIND DAMAGE
07/03/00 FLEMING BARN BLOWN DOWN IN
CRAINTOWN. REPORTED BY
LAW ENFORCEMENT
OFFICIAL.Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.